Thunderstorm Wind, Weld
- When
- July 30, 2:16 PM MST
- Where
- Weld County, 0.87 mi SW of Eaton
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.520, -104.710
Severe thunderstorms produced strong winds and very heavy rainfall, up to 2 inches in 30 minutes. In Central Weld County outflow winds caused damage to trees and power lines near Eaton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced strong winds and very heavy rainfall, up to 2 inches in 30 minutes. In Central Weld County outflow winds caused damage to trees and power lines near Eaton. About 5,000 Xcel Energy customers in the Eaton and Greeley areas were left without power. The heavy rain completely flooded the basement of one residence in Eaton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 30, 1:35 PM MST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 235 PM MDT FRI JUL 30 2010 .SHORT TERM...THE ATMOSPHERE IS A BIT DRIER TODAY OVER NORTHERN SECTIONS OF OUR CWA AS PW VALUES HAVE DROPPED ABOUT A QUARTER OF AN INCH FROM THE PAST 18 HOURS. A WEAK SURGE OF HIGH PRESSURE AS SHIFTED WINDS TO THE NORTHEAST THIS AFTERNOON AND LOCAL VAD WINDS/PROFILERS INDICATE WEAK UPSLOPE FLOW UP TO AROUND MOUNTAIN TOP LEVEL WITH A LIGHT WESTERLY FLOW ALOFT. DESPITE THE DRIER AIR...WATER VAPOR IMAGERY SHOWING A WEAK WAVE ROTATING AROUND THE HIGH ACROSS FAR NRN CO. THIS IS WHAT MAY BE CREATING THE STORM DEVELOPMENT OVER THE PLAINS ALONG WITH HIGHER DEWPOINTS AND STRONGER HEATING FURTHER EAST. THE NAM REALLY DRIED THINGS OUT THRU THIS EVENING WITH BARELY ANY QPF ON THE PLAINS WHILE THE GFS WAS QUITE MOIST. A COMPROMISE IS IN ORDER AS THE AIRMASS IS NOT QUITE AS DRY AS THE NAM SHOWS AND NOT NEARLY AS WET AS THE GFS. MOST OF THE STORMS SO FAR ARE RATHER WEAK AS SFC BASED CAPES BELOW 1000J/KG AND STORMS WILL CONTINUE TO BE "PULSY" IN NATURE. GIVEN THE DEEPENING NERN FLOW...STORM MOTIONS WILL TO THE S-SW SO NOT EXPECTING STORMS TO DO THE TRADITIONAL WEST TO EAST MOVEMENT. THE EXCEPTION WOULD BE NEAR THE WYOMING BORDER AS THE W-NW FLOW ALOFT IS A BIT STRONGER. AS FOR THE FLASH FLOOD WATCH...WE WILL LET THIS RIDE THE COURSE. MOISTURE LEVELS ARE THE HIGHEST IN THE WATCH AREA SO THERE IS THE POTENTIAL FOR FLASH FLOODING. HOWEVER...GIVEN THE AM CLOUD COVER...SURFACE BASED CAPES ARE UNDER 800J/KG RESULTING IN MARGINAL STORM STRENGTH. HIGH ENOUGH STORM MOTIONS AND OVERALL MARGINAL CAPES MAY BE ENOUGH TO PREVENT ANY WIDESPREAD FLASH FLOODING AND ANY FLOODING WOULD BE RATHER LOCAL IN NATURE. THE STRONGER STORMS ARE ACTUALLY OCCURRING FURTHER NORTH WHERE WE HAD MORE HEATING TODAY. FOR SATURDAY...LOW LVL FLOW WILL SHIFT MORE SOUTHEASTERLY OVER THE NORTHEAST PLAINS BY SATURDAY AFTERNOON WHICH WILL HELP TO KEEP LOW LVL MOISTURE PLENTIFUL WHILE PW VALUES INCREASE AGAIN OVER NORTHERN SECTIONS. AGAIN A LACK OF ANY STRONG WAVE ALOFT AND ONLY MODEST CAPES WILL KEEP CONVECTION AT A MANAGEABLE LEVEL. ANY FLOOD THREAT ON SATURDAY LOOKS MINIMAL AS STORM MOTIONS SHOULD BE JUST FAST ENOUGH TO PREVENT ANY WIDESPREAD FLOODING PROBLEMS. ANY FLASH FLOODING WOULD BE MORE LOCALIZED AND OVER PROBLEM AREAS LIKE PAST BURN AREAS. .LONG TERM...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY EVENING AND POSSIBLY PAST MIDNIGHT AS A SHORTWAVE PASSES OVER THE STATE. THE UPPER LEVEL RIDGE WILL BE CENTERED OVER THE TEXAS PANHANDLE SATURDAY THEN SLOWLY MOVE EAST SUNDAY ONLY TO RETURN OVER TEXAS THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL KEEP WEAK WEST TO SOUTHWESTERLY FLOW ALOFT OVER NORTHERN COLORADO AND MONSOONAL MOISTURE RISING UP AND OVER THE RIDGE. PRECIPITABLE WATER VALUES WILL REMAIN OVER AN INCH FOR THE PLAINS AND AROUND 0.8 OVER THE MOUNTAINS ON SUNDAY TO AID IN THUNDERSTORMS DEVELOPING ONCE AGAIN OVER THE MOUNTAINS THEN MOVE OFF ONTO THE PLAINS AS A LEE TROUGH FORMS. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINS AGAIN WITH NO HAIL EXPECTED AS FREEZING LEVELS REMAIN ABOVE 16500 FT. MAX TEMPERATURES ARE EXPECTED TO REMAIN SLIGHTLY ABOVE NORMAL. EARLY MONDAY...ANOTHER SHORTWAVE IS EXPECTED TO PUSH A COOL FRONT SOUTH OVER THE FORECAST AREA. THIS WILL HELP PROVIDE CONVERGENCE AND INCREASE THE COVERAGE OF STORMS OVER THE PLAINS WHILE COOLING MAXIMUM TEMPERATURES BACK NEAR NORMAL...IN THE UPPER 80S TO LOW 90S. PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO 1.5-2 INCHES THIS DAY OVER THE PLAINS...HOWEVER STEERING WINDS ARE EXPECT TO INCREASE AS WELL. THIS WILL KEEP THE SAME FLOODING POTENTIAL AS OVER THE WEEKEND. STARTING TUESDAY...THE RIDGE STARTS FLATTENING OUT KEEPING THE NEAR NORMAL TEMPERATURES OVER THE STATE ALONG WITH THE DIURNAL PATTERN OF AFTERNOON AND EVENING CONVECTION. A NORTHWESTERN US SHORTWAVE WILL PUSH A LITTLE FURTHER SOUTH THURSDAY TO START BRINGING IN DRIER AIR FROM THE NORTH. PRECIPITABLE WATER VALUES ARE PROGGED TO DROP TO 0.5-0.75 INCHES OVER THE FORECAST AREA...HAVE DECREASED POPS TO REFLECT THIS. && .AVIATION...A TOUGH CALL TODAY ON WHETHER STORMS WILL PASS OVER THE LOCAL TERMINALS. GIVEN THE STORM DEVELOPMENT NORTH AND EAST OF THE LOCAL AIRPORTS AND POTENTIAL OUTFLOW BOUNDARIES CAN'T RULE OUT A THUNDERSTORM OVER THE AIRPORTS WITH LOCAL HEAVY RAIN AND POSSIBLE ILS APPROACHES AT DENVER. SURFACE WINDS WILL CONTINUE TO SHIFT TO THE EAST AND SOUTHEAST THRU THIS EVENING BEFORE TURNING MORE SOUTHERLY OVERNIGHT. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 9 PM FOR THE PALMER DIVIDE...SOUTHERN FOOTHILLS...PARK COUNTY AND THE SOUTHERN MOUNTAINS. (ZONES 34..36..37..41) ENTREKIN/KRIEDERMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1046 AM MDT FRI JUL 30 2010 COZ030>051-311200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1046 AM MDT FRI JUL 30 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AFTERNOON AND EVENING ACROSS THE PALMER DIVIDE...SOUTHERN FRONT RANGE FOOTHILLS AND PARK COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP EARLY THIS AFTERNOON ACROSS THE MOUNTAINS AND FRONT RANGE FOOTHILLS...THEN SPREAD OUT ONTO THE ADJACENT PLAINS BY LATER THIS AFTERNOON. STORMS WILL BE MORE NUMEROUS ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR WHERE MOISTURE LEVELS ARE HIGHER. DRIER AND A BIT MORE STABLE AIRMASS IS MOVING IN FROM NORTHWEST COLORADO...SO LOCATIONS NORTH OF INTERSTATE 70 AND STRETCHING OUT INTO THE FAR NORTHEAST PLAINS WILL SEE LESS THUNDERSTORM ACTIVITY. AS IN PREVIOUS DAYS...THE MAIN THREAT WITH THE STORMS WILL BE HEAVY RAIN AND POSSIBLE FLASH FLOODING WITH THE WEAK FLOW ALOFT IN THE ATMOSPHERE. PARK...SOUTHERN JEFFERSON...AND DOUGLAS COUNTIES WILL SEE THE HIGHEST THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY THIS WEEKEND...A BIT MORE NUMEROUS ACROSS THE MOUNTAINS AND HIGHER TERRAIN. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAIN. THE CHANCE WILL INCREASE FOR THE PLAINS MONDAY AS A COOL FRONT MOVES SOUTH INTO NORTHERN COLORADO. TEMPERATURES WILL BE SLIGHTLY ABOVE SEASONABLE NORMALS FOR THE WEEKEND THEN DROP TO NEAR NORMAL MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER HEAVY RAINFALL AND FLOODING REPORTS WILL BE APPRECIATED. ENTREKIN/KRIEDERMAN
The Cheyenne radar (KCYS), 71 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
3 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Intense winds associated with a microburst downed power lines.
Damaging microburst winds uprooted some trees.
A strong thunderstorm produced heavy rain and caused minor street flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251509, 251513, 251508, 251518.